skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Monodromy relations from twisted homology

Abstract

We reformulate the monodromy relations of open-string scattering amplitudes as boundary terms of twisted homologies on the configuration spaces of Riemann surfaces of arbitrary genus. This allows us to write explicit linear relations involving loop integrands of open-string theories for any number of external particles and, for the first time, to arbitrary genus. In the non-planar sector, these relations contain seemingly unphysical contributions, which we argue clarify mismatches in previous literature. The text is mostly self-contained and presents a concise introduction to twisted homologies. As a result of this powerful formulation, we can propose estimates on the number of independent loop integrands based on Euler characteristics of the relevant configuration spaces, leading to a higher-genus generalization of the famous (n - 3)! result at genus zero.

Authors:
ORCiD logo [1];  [2];  [3]
  1. Univ. of California, Davis, CA (United States)
  2. Perimeter Inst. for Theoretical Physics, Waterloo, ON (Canada); Univ. of Waterloo, ON (Canada); Inst. for Advanced Study, Princeton, NJ (United States)
  3. Sorbonne Univ., Paris (France)
Publication Date:
Research Org.:
Univ. of California, Davis, CA (United States)
Sponsoring Org.:
USDOE Office of Science (SC)
OSTI Identifier:
1597622
Grant/Contract Number:  
[SC0009999]
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
[Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2019; Journal Issue: 12]; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS

Citation Formats

Casali, Eduardo, Mizera, Sebastian, and Tourkine, Piotr. Monodromy relations from twisted homology. United States: N. p., 2019. Web. doi:10.1007/JHEP12(2019)087.
Casali, Eduardo, Mizera, Sebastian, & Tourkine, Piotr. Monodromy relations from twisted homology. United States. doi:10.1007/JHEP12(2019)087.
Casali, Eduardo, Mizera, Sebastian, and Tourkine, Piotr. Wed . "Monodromy relations from twisted homology". United States. doi:10.1007/JHEP12(2019)087. https://www.osti.gov/servlets/purl/1597622.
@article{osti_1597622,
title = {Monodromy relations from twisted homology},
author = {Casali, Eduardo and Mizera, Sebastian and Tourkine, Piotr},
abstractNote = {We reformulate the monodromy relations of open-string scattering amplitudes as boundary terms of twisted homologies on the configuration spaces of Riemann surfaces of arbitrary genus. This allows us to write explicit linear relations involving loop integrands of open-string theories for any number of external particles and, for the first time, to arbitrary genus. In the non-planar sector, these relations contain seemingly unphysical contributions, which we argue clarify mismatches in previous literature. The text is mostly self-contained and presents a concise introduction to twisted homologies. As a result of this powerful formulation, we can propose estimates on the number of independent loop integrands based on Euler characteristics of the relevant configuration spaces, leading to a higher-genus generalization of the famous (n - 3)! result at genus zero.},
doi = {10.1007/JHEP12(2019)087},
journal = {Journal of High Energy Physics (Online)},
number = [12],
volume = [2019],
place = {United States},
year = {2019},
month = {12}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Save / Share:

Works referenced in this record:

Symmetry properties of dual tree-graphN-point amplitudes
journal, April 1970


Minimal Basis for Gauge Theory Amplitudes
journal, October 2009


Monodromy and Jacobi-like relations for color-ordered amplitudes
journal, June 2010

  • Bjerrum-Bohr, N. E. J.; Damgaard, Poul H.; Søndergaard, Thomas
  • Journal of High Energy Physics, Vol. 2010, Issue 6
  • DOI: 10.1007/JHEP06(2010)003

A relation between tree amplitudes of closed and open strings
journal, May 1986


Perturbative Quantum Gravity as a Double Copy of Gauge Theory
journal, August 2010


Combinatorics and topology of Kawai-Lewellen-Tye relations
journal, August 2017


Intersection Theory for Twisted Cycles
journal, January 1994


Monodromy of hypergeometric functions and non-lattice integral monodromy
journal, December 1986

  • Deligne, P.; Mostow, G. D.
  • Publications mathématiques de l'IHÉS, Vol. 63, Issue 1
  • DOI: 10.1007/BF02831622

Intersection theory for twisted cohomologies and twisted Riemann’s period relations I
journal, September 1995


The Feynman iε in string theory
journal, April 2015


Chiral bosonization, determinants and the string partition function
journal, January 1987


The geometry of string perturbation theory
journal, October 1988


Conformal scalar fields and chiral splitting on super Riemann surfaces
journal, September 1989

  • D'Hoker, Eric; Phong, D. H.
  • Communications in Mathematical Physics, Vol. 125, Issue 3
  • DOI: 10.1007/BF01218413

On the Complex Selberg Integral
journal, January 1987


Gauss-Manin connection of integral of difference products
journal, April 1987

  • Aomoto, Kazuhiko
  • Journal of the Mathematical Society of Japan, Vol. 39, Issue 2
  • DOI: 10.2969/jmsj/03920191

Filling the gaps with PCO’s
journal, September 2015


Super-Poincare covariant quantization of the superstring
journal, March 2000


Multiloop superstring amplitudes from non-minimal pure spinor formalism
journal, December 2006


Higher-Loop Amplitude Monodromy Relations in String and Gauge Theory
journal, November 2016


Monodromy relations in higher-loop string amplitudes
journal, December 2017


One-loop monodromy relations on single cuts
journal, October 2017

  • Ochirov, Alexander; Tourkine, Piotr; Vanhove, Pierre
  • Journal of High Energy Physics, Vol. 2017, Issue 10
  • DOI: 10.1007/JHEP10(2017)105

Elliptic Feynman integrals and pure functions
journal, January 2019

  • Broedel, Johannes; Duhr, Claude; Dulat, Falko
  • Journal of High Energy Physics, Vol. 2019, Issue 1
  • DOI: 10.1007/JHEP01(2019)023

Feynman integrals and intersection theory
journal, February 2019

  • Mastrolia, Pierpaolo; Mizera, Sebastian
  • Journal of High Energy Physics, Vol. 2019, Issue 2
  • DOI: 10.1007/JHEP02(2019)139

Scattering Amplitudes from Intersection Theory
journal, April 2018


Homology With Local Coefficients
journal, October 1943

  • Steenrod, N. E.
  • The Annals of Mathematics, Vol. 44, Issue 4
  • DOI: 10.2307/1969099

Multigluon cross sections and 5-jet production at hadron colliders
journal, January 1989


Gauge amplitude identities by on-shell recursion relation in S-matrix program
journal, January 2011


On vanishing of cohomology attached to certain many valued meromorphic functions
journal, April 1975

  • Aomoto, Kazuhiko
  • Journal of the Mathematical Society of Japan, Vol. 27, Issue 2
  • DOI: 10.2969/jmsj/02720248

Multiloop calculations in covariant superstring theory
journal, June 1987


The Euler characteristic of the moduli space of curves
journal, October 1986

  • Harer, J.; Zagier, D.
  • Inventiones Mathematicae, Vol. 85, Issue 3
  • DOI: 10.1007/BF01390325

Decomposition of Feynman integrals on the maximal cut by intersection numbers
journal, May 2019

  • Frellesvig, Hjalte; Gasparotto, Federico; Laporta, Stefano
  • Journal of High Energy Physics, Vol. 2019, Issue 5
  • DOI: 10.1007/JHEP05(2019)153

Vector Space of Feynman Integrals and Multivariate Intersection Numbers
journal, November 2019


Tropical Amplitudes
journal, February 2017


Feynman amplitudes and limits of heights
journal, October 2016

  • Amini, O.; Bloch, S. J.; Burgos Gil, J. I.
  • Izvestiya: Mathematics, Vol. 80, Issue 5
  • DOI: 10.1070/IM8492

Gravity Amplitudes as Generalized Double Copies of Gauge-Theory Amplitudes
journal, May 2017


Yang-Mills amplitude relations at loop level from non-adjacent BCFW shifts
journal, March 2012

  • Boels, Rutger H.; Isermann, Reinke Sven
  • Journal of High Energy Physics, Vol. 2012, Issue 3
  • DOI: 10.1007/JHEP03(2012)051

On general BCJ relation at one-loop level in Yang-Mills theory
journal, January 2013


Relations of loop partial amplitudes in gauge theory by Unitarity cut method
journal, January 2012


Explicit formulae for Yang-Mills-Einstein amplitudes from the double copy
journal, July 2017

  • Chiodaroli, Marco; Günaydin, Murat; Johansson, Henrik
  • Journal of High Energy Physics, Vol. 2017, Issue 7
  • DOI: 10.1007/JHEP07(2017)002

Double-Copy Structure of One-Loop Open-String Amplitudes
journal, July 2018


From elliptic multiple zeta values to modular graph functions: open and closed strings at one loop
journal, January 2019

  • Broedel, Johannes; Schlotterer, Oliver; Zerbini, Federico
  • Journal of High Energy Physics, Vol. 2019, Issue 1
  • DOI: 10.1007/JHEP01(2019)155